Winter Storm, Perry
- When
- February 13, 2:00 AM EST to February 14, 2:00 AM EST
- Where
- Perry forecast zone
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 39.737, -82.236 (the zone’s center; the record gives no point)
Snow began during the late night hours, before sunrise on Tuesday the 13th. A 2 to 4 inch snow accumulation was common by 1000E on the 13th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Snow began during the late night hours, before sunrise on Tuesday the 13th. A 2 to 4 inch snow accumulation was common by 1000E on the 13th. |A south to north transition to freezing rain or rain occurred during the late morning hours. In Perry County, the freezing rain was more persistent into Tuesday night from New Lexington on north, toward Somerset, Glenford, Crooksville, and Mt Perry. Ice accretion was at least a half inch across northern Perry County. Some tree branches did snap. Power outages affected some 4,000 customers in northern Perry County, with over 1,000 still without electricity on the 15th. In Morgan County, the freezing rain was mainly north of McConnelsville, toward Deavertown, Eagleport, and Bristol. Ice accumulated around a quarter of an inch there. |Colder air charged back into Morgan and Perry Counties before dawn on the 14th, changing the lingering precipitaiton to fluffy dry snow showers or flurries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 13, 12:37 AM EST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1237 AM EST TUE FEB 13 2007
.AVIATION /06Z-06Z/...
MVFR TO IFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE FORECAST
PERIOD. WARM FRONT TO LIFT THROUGH TODAY AS LOW PRESSURE SYSTEM
MOVES CLOSER TO THE AREA. -SN TO -IP WILL BE THE NORM ACROSS PKB-
CKB-EKN THIS MORNING AND GRADUALLY SWITCHING TO RAIN DURING THE
AFTERNOON AND EVENING HOURS TODAY. FZRA AND RA WILL SWITCH TO ALL
RAIN BY 09Z-12Z ELSEWHERE.
&&
.PREV DISCUSSION...
/ISSUED 937 PM EST MON FEB 12 2007/
SHORT TERM /REST OF TONIGHT/...
TRICKY FORECAST TONIGHT...WARM FRONT JUST SOUTH OF CWA WILL EVENTUALLY MOVE
NORTHWARD OVERNIGHT. CURRENTLY AT ONSET OF PRECIPIATION AREAS WILL WET
BULB DOWN AT A COUPLE OF DEGREES AND HAS BEEN STARTING OUT AS SNOW.
DEW POINTS TO THE NORTH ARE IN THE MID 20S AND ACROSS THE SOUTHERN
PORTION OF THE CWA ARE IN THE LOW 30S. AIR TEMPS ARE IN THE LOW TO
MID 30S. AS DEW POINTS RISE TO NEAR FREEZING PRECIP HAS BEEN
CHANGING TO RAIN. PROBLEM IS HOW LOW AIR TEMPS WILL FALL...IF AT
ALL...BEFORE THE WARM FRONT MOVES NORTHWARD. BASED ON CURRENT
SFC ANALYSIS AND MODELS WILL KEEP CURRENT FORECASTS...ADVISORIES
AND WARNINGS GOING FOR NOW.
PREV DISCUSSION...
/ISSUED 647 PM EST MON FEB 12 2007/
AVIATION /00Z-24Z/...
WARM FRONTAL BOUNDARY SETTING UP ALONG THE SOUTHERN PORTION OF THE
AREA...WITH RAIN MOVING ALONG IT..STRETCHING BACK TO MISSOURI.
TEMPERATURES WARMING ALOFT WITH NEAR FREEZING TEMPERATURES AT THE
SURFACE WILL PRODUCE A MIX OF SNOW..FREEZING RAIN AND RAIN. AS THE
WARM FRONT LIFTS DURING THE OVERNIGHT HOURS MOST TAF SITES SHOULD
SWITCH TO RAIN BY NOON TUESDAY. EKN WILL BE THE ONLY TAF SITE THAT
SHOULD SEE MOSTLY FROZEN PRECIP THROUGH MOST OF THE FORECAST PERIOD.
MVFR IN RAIN..VSBYS AND CIGS AT BKW ATTM. VFR CONDTIONS SHOULD
LOWER TO MVFR TO IFR IN CIGS AND VSBYS ELSEWHERE AS PRECIP MOVES
INTO THE AND THROUGH REGION.
PREV DISCUSSION...
/ISSUED 300 PM EST MON FEB 12 2007/
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
OVERCAST SKIES ARE CURRENTLY REPRESENTING THE MOISTURE BUILDING IN
WITH THE SYSTEM APPROACHING FROM THE SOUTHWEST. LIGHT RAIN AND SNOW
WILL BEGIN BUILDING INTO THE CWA THIS EVENING AND TONIGHT. WITH THE
WARM WEDGE OF AIR ALOFT ALSO MOVING IN...PRECIPITATION TYPES WILL
FLUCTUATE. MAIN DEPENDENCY WILL BE ON THIS WARM AIR ALOFT AND ITS
CORRELATION WITH THE WARMING SURFACE TEMPERATURES. EXPECT THAT MOST
OF THE SOUTHERN ZONES WILL SEE PRIMARILY RAIN...WHILE NORTHERN ZONES
COULD SEE ACCUMULATING SNOW AND FREEZING RAIN ON THE FRONT END OF
THE EVENT. WENT WITH A WARNING FOR PERRY/MORGAN COUNTIES IN OHIO FOR
SNOW AND ICE ACCUMULATION...AND IN POCAHONTAS/RANDOLPH FOR
PERSISTENT SOUTHEASTERLY FLOW KEEPING THESE UPSLOPE PRONE AREAS
COLD. COMPLICATIONS ARISE IN THE POP AND QPF WITH BOTH THE NAM AND
GFS DEPICTING A LACK OF PRECIPITATION IN THE WAKE OF DOWNSLOPING OFF
THE MOUNTAINS. SURFACE LOW TRACKS QUICKLY TO THE NORTHEAST THROUGH
WEST VIRGINIA AND PENNSYLVANIA AND WILL BEGIN ADVECTING COLD AIR
INTO THE REGION ONCE AGAIN WEDNESDAY MORNING.
THE COLD AIR RUSHES IN WITH A VENGEANCE ON WEDNESDAY. THINK IT WILL
SUFFICIENTLY ARRIVE BY 12Z TO TURN OVER ALL PRECIP TO SNOW...SAVE
PERHAPS AN EARLY MIX IN SW VA. FLOW TURNS TO NW DURING THE DAY AND
REMAINING SHSN SHOULD TAKE ON MORE OF AN UPSLOPE CHARACTER. TRACK OF
H500 SHORTWAVE IS IN DOUBT OFF OF LATEST GFS/NAM RUNS...TAKING A
LESS AGGRESSIVE APPROACH FOR NOW FOR CONTINUITY. KEPT POPS CHANCY
AND HAVE FAIRLY LOW SNOW AMOUNTS IN GRIDS. ONE CAVEAT IS STRENGTH
OF H850 COLD ADVECTION...WHICH COULD SUPPORT HEAVIER SNOW RATES AND
MAYBE A BIT MORE ACCUMULATION. WILL HAVE TO KEEP AN EYE ON THIS FOR
FUTURE PACKAGES.
MOISTURE SLOWLY WANES AFTER 00Z THURSDAY...AND SHOULD SEE AN
ATTENDANT DECREASE IN SHSN ACTIVITY. WITH GENERAL W/NW FLOW BUT
FAIRLY SHALLOW MOISTURE THEREAFTER THROUGH THURSDAY NIGHT...CANNOT
TOTALLY RULE OUT MORE ISOLATED SHSN IN THE FAVORED NW FLOW
AREAS...SO HAVE CONTINUING SLIGHT CHANCE POPS THROUGH THE END OF THE
PERIOD.
WENT WITH FALLING TEMPERATURES DURING THE DAY ON WEDNESDAY WITH
STRONG COLD ADVECTION. AFTERWARDS...WENT AT OR BELOW MOS
NUMBERS...AS THE COMPUTER TEMPERATURES HAVE HAD PROBLEMS THIS SEASON
IN COLD AIR OUTBREAKS.
PREV DISCUSSION...
/ISSUED 151 PM EST MON FEB 12 2007/
LONG TERM /FRIDAY THROUGH MONDAY/...
TEMPERATURES WILL GENERALLY REMAIN BELOW NORMAL THROUGH THIS
PERIOD.
SOME SNOW SHOWERS WILL REMAIN POSSIBLE ACROSS OUR NORTHERN
MOUNTAIN COUNTIES EARLY FRIDAY AS NORTHWEST FLOW AND FAVORABLE
CONDITIONS WILL OCCUR.
HIGH PRESSURE WILL BUILD IN FRIDAY NIGHT WITH DRY CONDITIONS.
ANOTHER SYSTEM WILL APPROACH FROM THE WEST SATURDAY. PRECIPITATION
CHANCES SHOULD OVERSPREAD FROM THE REGION FROM THE WEST BY
SATURDAY AFTERNOON. THIS SYSTEM SHOULD THEN PASS BY SATURDAY
NIGHT INTO SUNDAY...KEEPING CHANCES OF PRECIPITATION IN THE FORECAST.
WHILE SURFACE TEMPERATURES WILL WARM SLIGHTLY ABOVE FREEZING
ACROSS THE SOUTHERN COALFIELDS...FEEL COLD TEMPERATURES ALOFT
SHOULD KEEP MOST OF THE PRECIPITATION IN THE FORM OF SNOW.
HIGH PRESSURE WILL THEN BEGIN TO BUILD IN LATE SUNDAY...WITH
PRECIPITATION CHANCES COMING TO AN END ACROSS ALL BUT THE NORTHERN
MOUNTAIN COUNTIES BY EARLY SUNDAY EVENING.
HIGH PRESSURE WILL THEN RESULT IN DRY CONDITIONS ON MONDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR WVZ007-
008-016>018-027>029-035>038.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
WVZ009>011-019-020-030>032-039-040.
WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR WVZ046-
047.
OH...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR OHZ086-
087.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
OHZ075-076-083>085.
WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR OHZ066-
067.
KY...WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
KYZ101>103.
VA...NONE.
&&
AVIATION...JSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 524 AM EST MON FEB 12 2007 OHZ066-067-131030- PERRY-MORGAN- 524 AM EST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH GOES INTO EFFECT LATE TONIGHT ACROSS THE REGION AS A WINTER STORM DEVELOPS ACROSS THE AREA. EXPECT SNOW TO DEVELOP AFTER SUNSET MONDAY AND CONTINUE THROUGH THE NIGHT. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WATCH REMAINS IN EFFECT THROUGH TUESDAY NIGHT FOR HEAVY SNOW AND/OR ICE ACCUMULATION. AS WARMER AIR ALOFT MOVES INTO THE REGION ON TUESDAY...THE SNOW WILL MIX WITH OR CHANGE TO SLEET AND FREEZING RAIN. TOTAL SNOW ACCUMULATIONS OF 5 INCHES ARE POSSIBLE BY TUESDAY NIGHT...ALONG WITH ICE ACCUMULATIONS UP TO A QUARTER OF AN INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OHZ075-076-084-WVZ009>011-019-020-030>032-035-036-038>040-046-047- 131030- ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-RITCHIE-DODDRIDGE- LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 524 AM EST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH GOES INTO EFFECT LATE TONIGHT ACROSS THE REGION AS A WINTER STORM DEVELOPS ACROSS THE AREA. EXPECT SNOW TO DEVELOP AFTER SUNSET MONDAY AND CONTINUE THROUGH THE NIGHT. ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE OVERNIGHT. BUT AS WARM AIR MOVES NORTHWARD...THE SNOW COULD BEGIN TO MIX WITH SLEET AND FREEZING RAIN TOWARD DAWN ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. SNOW WILL MIX WITH SLEET AND FREEZING RAIN ON TUESDAY. THE POTENTIAL EXIST FOR SIGNIFICANT ICE ACCUMULATION AND ALSO SEVERAL INCHES OF SNOW ACCUMULATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ003-004-WVZ013>015-024>026-033-034-131030- DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- MCDOWELL-WYOMING- 524 AM EST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KYZ101>103-105-OHZ083-085>087-WVZ005>008-016>018-027>029-037- 131030- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-ROANE-WIRT-CALHOUN-CLAY- BRAXTON-GILMER-NICHOLAS- 524 AM EST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR TONIGHT AS SNOW IS EXPECT TO DEVELOP THIS EVENING AND GRADUALLY MIX WITH SLEET AND FREEZING RAIN AS WARM AIR ALOFT BEGINS TO PUSH NORTHWARD. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE BY TUESDAY MORNING...ALONG WITH SOME LIGHT ICE ACCUMULATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER WEATHER ADVISORY CONTINUES THROUGH 3 PM ON TUESDAY AS THE MIXTURE OF SNOW SLEET AND FREEZING RAIN CONTINUES INTO THE DAY ON TUESDAY...BEFORE WARMER AIR ARRIVES AND TURNS THE PRECIPITATION OVER TO RAIN. SNOW TOTALS COULD BE UP TO 2 INCHES WITH SOME LIGHT ICE ACCUMULATION POSSIBLE...BEFORE SURFACE TEMPERATURE CLIMB ABOVE FREEZING TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11844, 11845.